Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taken Lisinopril and Diltiazem. Low pressure, weakness, increased heart rate, muscle cramps. Want to safely stop Diltiazem

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3369 Questions
I was taking 120 mg diltiazem and 20/25 lisinopril my pressure went too low, felt weak, and heart rate went up 30 points and got muscle cramps doctor wants diltiazem to stay and changed lisinopril to 10 mg non fluid pill cramps occasional, weakness still there and heart rate still 20 points high 2 weeks later. I want to safely stop diltiazem blood pressure was 121/57 today heart rate 100
Posted Sat, 9 Jun 2012 in Hypertension and Heart Disease
Answered by Dr. Raju A.T 35 minutes later

Thanks for your query.

Both Lisinopril and Dilitiazem have a similar adverse reaction profile, taken in combination can add up to each others side effects.

The weakness , muscle cramps and the fall in BP are known and common side effects seen due to both drugs.

It would be wise to substitute lisinopril with other anti hypertensive drug or stop it completely if the BP is near control.

I would consider stopping lisinopril a better option (If BP is under control) over stopping the Dilitiazem.As side effects due to lisinoprl are much commoner though its benefits are more than dilitiazem.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by
Follow-up: Taken Lisinopril and Diltiazem. Low pressure, weakness, increased heart rate, muscle cramps. Want to safely stop Diltiazem 18 hours later
I took the lisinoprl a year longer than the diltiazem without much problem unless I was in the sun a lot, then pressure went too low. I am very concerned with the fast heartbeat as it makes me too weary to go up stairs. I was off the lisinopril 1 week and taking the diltiazem only and pressure went up to 175/100 with heart rate 107. recently, 3 days ago, I started taking balance 3, an ajurvedic medication, that I took successfully for 5 years and it and the lisinopril seem to be lowering the pressure. I think the diltiazem is the problem . Is there an alternative to it?
Answered by Dr. Raju A.T 3 hours later

Thanks for writing back.

I agree with for Lisinopril being a potent antihypertensive drug.I recommended its change only with concern on the side effects you are having.

If you wan to change the dilitiazem , then a better substitute for such an exchange would be Amlodepin or any member of diuretic class.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor